Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 203, NWS Nashville, TN

November 6, 2017Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 6, 2017, 9:59 PM CST for Davidson County, Williamson County, Tennessee. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 6, 2017, 9:59 PM CST (03:59 UTC)
Expired
Nov 6, 2017, 10:30 PM CST
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 10:06 PM CSTTSTM WND DMG5 Nw Franklin, TNREPORT OF A TREE DOWN. TIME ESTIMATED VIA RADAR.
Nov 6, 10:13 PM CSTTSTM WND DMGFranklin, TNREPORT OF TWO TREES DOWN. ONE AT GALERIA MALL... AND THE OTHER ONE AT OLD NATCHEZ TRACE AND NATCHEZ ROAD. TIME ESTIMATED VIA RADAR.
Nov 6, 10:18 PM CSTTSTM WND DMGFranklin, TNREPORT OF TWO TREES DOWN. ONE AT GALERIA MALL... AND THE OTHER ONE AT OLD NATCHEZ TRACE AND NATCHEZ ROAD. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

362 
WUUS54 KOHX 070359
SVROHX
TNC037-187-070430-
/O.NEW.KOHX.SV.W.0203.171107T0359Z-171107T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
959 PM CST MON NOV 6 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southern Davidson County in Middle Tennessee...
  Northeastern Williamson County in Middle Tennessee...

* Until 1030 PM CST

* At 958 PM CST, a severe thunderstorm was located over Grassland, 
  or 7 miles northwest of Franklin, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle
  Meade, Bellevue, Antioch, Natchez Trace At Highway 96 and Triune.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3592 8704 3608 8703 3609 8663 3585 8663
TIME...MOT...LOC 0358Z 273DEG 31KT 3599 8696 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger
2 follow-up statements
088 
WWUS54 KOHX 070412
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1012 PM CST MON NOV 6 2017

TNC037-187-070430-
/O.CON.KOHX.SV.W.0203.000000T0000Z-171107T0430Z/
Davidson TN-Williamson TN-
1012 PM CST MON NOV 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR SOUTHEASTERN DAVIDSON AND NORTHEASTERN WILLIAMSON COUNTIES...

At 1012 PM CST, a severe thunderstorm was located near Brentwood, 
moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Bellevue, Antioch and Triune.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3609 8663 3585 8663 3590 8694 3608 8693
TIME...MOT...LOC 0412Z 273DEG 29KT 3599 8684 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger
899 
WWUS54 KOHX 070421
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1021 PM CST MON NOV 6 2017

TNC037-187-070430-
/O.EXP.KOHX.SV.W.0203.000000T0000Z-171107T0430Z/
Davidson TN-Williamson TN-
1021 PM CST MON NOV 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON AND
NORTHEASTERN WILLIAMSON COUNTIES WILL EXPIRE AT 1030 PM CST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 3609 8663 3585 8663 3590 8694 3608 8693
TIME...MOT...LOC 0420Z 278DEG 23KT 3598 8679 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 7:25 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Nov 6, 7:25 PM CST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
725 PM CST Mon Nov 6 2017

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Latest radar imagery shows widespread light to moderate rain with
a few embedded thunderstorms continues to spread eastward across
Middle Tennessee, now entering the Upper Cumberland. Regional
radar imagery shows activity still extends westward into Arkansas,
so off and on rain with some lightning and thunder will continue
through the night before ending from west to east after sunrise
Tuesday morning. Have raised pops this evening and tonight in
line with latest HRRR model runs. Surface observations show
frontal boundary has sagged southward to just south of the
Alabama border, with all of Middle Tennessee now in the stable
cool surface layer north of the front. Temperatures will therefore
remain steady or only drop slightly the rest of the night. OOZ
OHX sounding shows elevated instability up to 250 J/Kg is present
north of the front along with deep layer shear up to 55 knots, so
cannot rule out an isolated strong storm or two with small hail
overnight - mainly across southern counties closer to the surface
front.

&&

.AVIATION...
00Z TAF DISCUSSION.

A boundary is situated across Southern TN and a low will ride
along this boundary tonight and tomorrow. This will give the
possibility for thunderstorms tonight area wide...with a few
strong storms possible across the south. The main threat will be
hail and wind.

With the boundary in place all TAF sites will see mainly IFR
conditions. It might even be LIFR around 12Z and in and around
thunderstorms. Hopefully visibilities will improve after 18Z and
ceilings will improve to MVFR around 00Z Wednesday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........12
Hazardous weather outlook, Nov 6, 10:43 AM CST, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1043 AM CST Mon Nov 6 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-071645-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1043 AM CST Mon Nov 6 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong thunderstorms may develop from the early evening through
the early overnight hours mainly west of I-65. If stronger storms
develop, heavy rain, gusty winds, and small hail will be the
primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Nov 6, 8:02 PM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
802 PM CST MON NOV 6 2017

TNZ023-024-070230-
Humphreys TN-Houston TN-
802 PM CST MON NOV 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND HUMPHREYS COUNTIES
UNTIL 830 PM CST...

At 801 PM CST, Doppler radar was tracking a strong thunderstorm near
Springville, or 9 miles north of Camden, moving east at 55 mph.

Pea to half inch size hail and winds in excess of 40 mph will be
possible with this storm.

Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee Ridge and
Houston County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3600 8800 3603 8800 3605 8799 3613 8792
      3617 8792 3622 8795 3628 8795 3631 8796
      3633 8797 3633 8756 3596 8757 3599 8801
TIME...MOT...LOC 0201Z 271DEG 46KT 3621 8809

Shamburger
Special weather statement, Nov 6, 8:28 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
828 PM CST MON NOV 6 2017

TNZ024-025-057-070315-
Hickman TN-Dickson TN-Humphreys TN-
828 PM CST MON NOV 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...HUMPHREYS AND
NORTHERN HICKMAN COUNTIES UNTIL 915 PM CST...

At 827 PM CST, Doppler radar was tracking a strong thunderstorm near
Waverly, moving east at 50 mph.

Pea to half inch size hail and winds in excess of 40 mph will be
possible with this storm.

Locations impacted include...
Dickson, Waverly, Camden, White Bluff, New Johnsonville, McEwen,
Burns, Hurricane Mills, Charlotte, Bon Aqua, Pinewood and Lyles.

LAT...LON 3600 8800 3603 8800 3613 8792 3617 8792
      3618 8793 3618 8719 3584 8723 3596 8802
      3597 8802
TIME...MOT...LOC 0227Z 273DEG 42KT 3605 8784

Shamburger
Special weather statement, Nov 6, 9:12 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
912 PM CST MON NOV 6 2017

TNZ025-026-057-059-070400-
Hickman TN-Williamson TN-Dickson TN-Cheatham TN-
912 PM CST MON NOV 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...NORTHWESTERN
WILLIAMSON...SOUTH CENTRAL CHEATHAM AND NORTHEASTERN HICKMAN COUNTIES
UNTIL 1000 PM CST...

At 912 PM CST, Doppler radar was tracking a strong thunderstorm near
Dickson, moving east at 30 mph.

Pea to half inch size hail and winds in excess of 40 mph will be
possible with this storm.

Locations impacted include...
Dickson, White Bluff, Kingston Springs, Pegram, Burns, Fairview and
Bon Aqua.

LAT...LON 3597 8752 3612 8751 3615 8705 3586 8706
TIME...MOT...LOC 0312Z 272DEG 26KT 3602 8744

Shamburger
Special weather statement, Nov 6, 9:44 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
944 PM CST MON NOV 6 2017

TNZ026-027-059-070430-
Williamson TN-Davidson TN-Cheatham TN-
944 PM CST MON NOV 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHERN
WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES UNTIL 1030 PM CST...

At 944 PM CST, Doppler radar was tracking a strong thunderstorm
between Kingston Springs and Fairview, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Kingston Springs, Pegram, Bellevue, Antioch, Fairview, Berry
Hill and Natchez Trace At Highway 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3596 8718 3613 8716 3615 8662 3588 8663
TIME...MOT...LOC 0344Z 270DEG 28KT 3603 8712

Shamburger
Special weather statement, Nov 6, 9:49 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
949 PM CST MON NOV 6 2017

TNZ075-077-070430-
Coffee TN-Bedford TN-
949 PM CST MON NOV 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE AND
SOUTHEASTERN BEDFORD COUNTIES UNTIL 1030 PM CST...

At 948 PM CST, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving east at 25 mph.

Pea to half inch size hail and winds in excess of 30 mph will be
possible with this storm.

Locations impacted include...
Shelbyville, Manchester, Wartrace, Normandy and Raus.

LAT...LON 3551 8652 3566 8613 3540 8604 3538 8627
      3539 8628 3540 8627 3541 8625 3541 8628
      3539 8630 3538 8632 3537 8648
TIME...MOT...LOC 0348Z 253DEG 22KT 3546 8642

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 8:02 PM CSTSpecial Weather StatementOHXHouston, Humphreys28 min
Nov 6, 8:28 PM CSTSpecial Weather StatementOHXDickson, Humphreys47 min
Nov 6, 9:12 PM CSTSpecial Weather StatementOHXDickson48 min
Nov 6, 9:44 PM CSTSpecial Weather StatementOHXWilliamson46 min
Nov 6, 9:49 PM CSTSpecial Weather StatementOHXBedford, Coffee41 min
Nov 6, 10:26 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Williamson2 hr
Nov 6, 10:28 PM CSTSpecial Weather StatementOHXRutherford47 min
Nov 6, 10:32 PM CSTSpecial Weather StatementOHXCoffee, Warren43 min
Nov 6, 11:17 PM CSTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson118 min
Nov 6, 11:53 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Williamson112 min
Nov 7, 12:04 AM CSTRiver Flood WarningOHXDavidson24 hr
Nov 7, 12:06 AM CSTRiver Flood AdvisoryOHXDavidson53 min
Nov 7, 12:16 AM CSTRiver Flood AdvisoryOHXDavidson23 hr
Nov 7, 12:28 AM CSTRiver Flood AdvisoryOHXDavidson29 min
Nov 7, 12:40 AM CSTRiver Flood WarningOHXDavidson24 hr
Nov 7, 12:52 AM CSTRiver Flood WarningOHXDavidson24 hr
Nov 7, 12:54 AM CSTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Rutherford, Van Buren, Warren and 2 more3 hr
Nov 7, 1:43 AM CSTSpecial Weather StatementOHXCannon, DeKalb47 min
Nov 7, 2:19 AM CSTSpecial Weather StatementOHXVan Buren, Warren41 min
Nov 7, 2:36 AM CSTRiver Flood WarningOHXDavidson17 hr
Nov 7, 3:31 AM CSTRiver Flood WarningOHXDavidson12 hr
Nov 7, 4:41 AM CSTAreal Flood WarningOHXDavidson, Rutherford, Williamson, Wilson15 hr
Nov 7, 5:12 AM CSTSpecial Weather StatementOHXCannon33 min
Nov 7, 5:25 AM CSTAreal Flood WarningOHXCannon, DeKalb, Putnam, Smith, Van Buren, Warren and 2 more6 hr
Nov 7, 5:44 AM CSTFlash Flood WarningOHXDeKalb3 hr
Nov 7, 6:12 AM CSTAreal Flood WarningOHXCumberland, Putnam, White6 hr
Nov 7, 6:25 AM CSTRiver Flood AdvisoryOHXCheatham17 hr
Nov 7, 6:25 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson13 hr
Nov 7, 6:39 AM CSTRiver Flood AdvisoryOHXHickman11 hr
Nov 7, 7:10 AM CSTRiver Flood WarningOHXCheatham19 hr
Nov 7, 11:24 AM CSTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Smith, White, Wilson3 hr
Nov 7, 12:08 PM CSTAreal Flood AdvisoryOHXCumberland, Putnam, White3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.